Stinging in belly from insulin

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes Treatment > Diabetes Medication and Supplies

Diabetes Medication and Supplies Discuss diabetes medication and diabetes supplies here. Talk about experiences you have with certain medication and diabetes supplies, or with certain diabetes supply stores or manufacturers.


Stinging in belly from insulin


Closed Thread
 
Shared Thread Thread Tools
Old 06-05-2016, 17:53   #1
Senior Member
 
Join Date: May 2016
Location: Minneapolis, USA
Posts: 799

Member Type
Type LADA
Diagnosed in 2011

555 likes received
273 likes given
Default Stinging in belly from insulin

Started insulin a month ago. I find periodically that my belly will sting hours after an injection. Is this normal or something I'm doing wrong? I never actually had any training on technique - they just assumed that since I gave my bro injections, that I knew what I was doing. Hah! I guess it's a little different when you give it to yourself! Anyway, he has never had this stinging problem. I'm using Levemir and Novolog and not sure which one is causing the problem.

__________________
T2 since 2011; LADA 2016
A1C 7.9 5/1/16 <---before MDI
6.9 1/9/17
6.6 3/9/17 & 6/15/17
MDI - May 2016
LCHF started 6/22/17
Bunjee is offline  
Old 06-05-2016, 19:37   #2
Senior Member
 
Steve3129's Avatar
 
Join Date: Jan 2013
Location: Memphis, TN, USA
Posts: 799

Member Type
Type 2
Diagnosed in 2008

1058 likes received
1205 likes given
Default

Quote:
Originally Posted by Bunjee View Post
Started insulin a month ago. I find periodically that my belly will sting hours after an injection. Is this normal or something I'm doing wrong? I never actually had any training on technique - they just assumed that since I gave my bro injections, that I knew what I was doing. Hah! I guess it's a little different when you give it to yourself! Anyway, he has never had this stinging problem. I'm using Levemir and Novolog and not sure which one is causing the problem.
Cold insulin right out the refrigerator will sting when injected (at least for me). I keep my insulin in a FRIO cooling pouch and sometimes it will sting even then. I think the stinging has something to do with temperature.

I hope someone else will weight in to confirm to refute my observation!

Steve3129 is offline  
Old 06-05-2016, 19:42   #3
Moderator
 
moon's Avatar
 
Join Date: Feb 2011
Posts: 5,981

Member Type
Type 2
Diagnosed in 2011

5614 likes received
3282 likes given
Default

Wish I knew what would cause stinging hours after an injection - but I'm clueless.

In absence of an answer, I'd probably start experimenting with different locations. If you always inject in belly, you could try your hips or upper thighs if you have enough fat there (I do!)

Lantus is known to be capable of a sting, but even then it's more temporary than a couple hours. And I haven't heard that as much about other insulins.

__________________
Dx'ed Feb 2011 w/ BS > 600
A1C: . . . . . . . . . . . . . . . Other Stuff
2/13/11 .. 14.7 . . . . . . Trig/HDL ratio .. 5.5 to 2.2 in 6 mo
5/23/11 .. 6.2 . . . . . . . Low-carb/high healthy-fat diet
9/8/11 .... 5.6 . . . . . . . No meds, No statin
2/24/16 .... basal/bolus insulin 2-3 days/wk due to steroids

moon is offline  
 
Old 06-05-2016, 19:50   #4
Senior Member
 
Join Date: May 2016
Location: Minneapolis, USA
Posts: 799

Member Type
Type LADA
Diagnosed in 2011

555 likes received
273 likes given
Default

Quote:
Originally Posted by Steve3129 View Post
Cold insulin right out the refrigerator will sting when injected (at least for me). I keep my insulin in a FRIO cooling pouch and sometimes it will sting even then. I think the stinging has something to do with temperature.

I hope someone else will weight in to confirm to refute my observation!
Thanks Steve. Temperature is not the problem. I did experience an immediate sting when injecting cold "R", but both the Levemir and Novolog, which I now use, are room temperature. The weird thing is that the stinging is not immediate but starts a couple of hours later.

Moon - I didn't know you could use your hip or thigh. I will give that a shot (pun intended) this evening.

I have an appointment with the CDE after my doc appointment next week. I think I need a little help on technique. My belly looks like it's been bruised by round implements. But still, the stinging bugs me now!

__________________
T2 since 2011; LADA 2016
A1C 7.9 5/1/16 <---before MDI
6.9 1/9/17
6.6 3/9/17 & 6/15/17
MDI - May 2016
LCHF started 6/22/17
Bunjee is offline  
Old 06-05-2016, 22:04   #5
Senior Member
 
Bounty's Avatar
 
Join Date: Feb 2015
Location: NorCal
Posts: 394

Member Type
Type 2
Diagnosed in 2009

586 likes received
35 likes given
Default

Quote:
Originally Posted by Bunjee View Post
I'm using Levemir and Novolog and not sure which one is causing the problem.
If you injected Levemir in your left side...and Novolog in your right side - you'd have no doubt which one is the problem. Which... concerns me. Levemir and Novolog should not be injected into the same area. Is that why you're not sure which one is causing the problem?

Bounty is offline  
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Grain Brain and Wheat Belly 1xs Diabetes 4 06-15-2014 14:20
Wheat Belly Bread?? Strawberry Diabetes Diet and Nutrition 3 12-23-2012 05:09
Belly Fat Razor Diabetes Diet and Nutrition 56 08-20-2012 16:17
belly button meurtelken Diabetes Treatment 3 03-24-2009 11:02

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 18:42.




Powered by vBulletin®
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.